Quitting gabapentin, hoping for the best

I have done some research and I am pretty sure that a lot of my health issues in the last year has been from gabapentin, and if I am mistaken there is only one way of finding out and that is to stop taking it. 
Gabapentin is for nerve spasms but some of the side effects like anxiety, fatigue and lethargy as well as generalized pain are what I have been suffering.  Add to that is the fact that it has possible reactions with my psych meds (which I am not quitting) that include: weight gain, muscle weakness and increased depression.
So despite it being one of my few pain relief options because of my Dr refusing to accept that the pain from the Prozac induced spasms was enough to justify an increase in pain meds I am giving up Gabapentin.
Chances are this next 3 weeks will be pretty painful as the rest of the Prozac leaves my system and past that as I start exercising more but I need to know if this drug is actually making everything worse.
I need to make serious efforts towards my health, cutting sugar out again, reducing sweeteners to the bone, improving my diet over all and reducing caffeine and adding a few new supplements like sublingual B12 and biotin and ALA as well as magnesium, potassium and my regular vitamins.
I know I will be facing a lot of pain with very little medical support and a lot of anxiety, stress and nervousness as these drugs leave my system.  I am trying to be positive and stay calm.
My physician prescribed a doubling of my psych med Abilfy because somehow fucking with my mind is better than a small amount of pain relief or muscle relaxers (I asked for 5 doses of stuff I had already had because my back in locked up, she said no and tagged my record as a possible seeker)
I have decided that my PCP has little interest in actually pro actively trying to help me since when she asked why she had seen me twice in one month I said “I am trying to get healthy, I want to get better” and her answer was an incredulous “You do???”
From now on I will use her as a source of referrals to specialists (obgyn, gastro, and pain management) then I will be replacing her.  Until then I feel that I am largely on my own and until I know what is a damaging side effect I can’t know what if anything is wrong with me so the first (painful) step is to get off of these meds.  Gabapentin stops spasms, the problem is it can actually make them worse in some people and I still have spasms so I quit the gabapentin, try to ride out the pain and see what happens over the next month.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s